Alert archive / Montana / High Wind Watches in 2011

High Wind Watch 19, NWS Great Falls, MT

October 27, 2011

NWS Great Falls, MT issued this high wind watch at Oct 27, 2011, 3:15 AM MDT. It took effect at Oct 28, 2011, 6:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 27, 2011, 3:15 AM MDT (09:15 UTC)
In effect from
Oct 28, 2011, 6:00 PM MDT
Expired
Oct 28, 2011, 3:38 AM MDT
In force
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

735 
WWUS75 KTFX 270915
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
315 AM MDT THU OCT 27 2011

MTZ009-272100-
/O.CAN.KTFX.HW.W.0038.000000T0000Z-111027T1200Z/
/O.NEW.KTFX.HW.A.0019.111029T0000Z-111029T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS
315 AM MDT THU OCT 27 2011

...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
MORNING...
...HIGH WIND WARNING FOR THIS MORNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY MORNING. THE HIGH WIND WARNING FOR THIS MORNING HAS BEEN
CANCELLED.

* TIMING: CANCELLED THE HIGH WIND WARNING AS WINDS HAVE DECREASED
  EARLY THIS MORNING. WINDS WILL INCREASE ONCE AGAIN ON FRIDAY
  NIGHT AS A SHORTWAVE TROUGH MOVES INTO THE AREA. STRONGEST WINDS
  ARE EXPECTED FROM MIDNIGHT SATURDAY THROUGH SATURDAY MORNING.

* WINDS: WEST WINDS 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE
  WITH LOCALLY HIGHER GUSTS IN EXCESS OF 75 MPH THROUGH FAVORED
  CANYONS AND MOUNTAIN PASSES.

* IMPACTS: TRAVELERS WITH HIGH PROFILE VEHICLES SHOULD USE
  EXTREME CAUTION WHILE TRAVELING...ESPECIALLY ON
  NORTH TO SOUTH ORIENTED ROADS SUCH AS U.S. HIGHWAY 89. 

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

MTZ048-272100-
/O.NEW.KTFX.HW.A.0019.111029T0000Z-111029T1800Z/
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...CHOTEAU
315 AM MDT THU OCT 27 2011

...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY MORNING. 

* TIMING: WINDS WILL INCREASE FRIDAY NIGHT AS A SHORTWAVE TROUGH
  MOVES INTO THE AREA. STRONGEST WINDS ARE EXPECTED FROM MIDNIGHT
  SATURDAY THROUGH SATURDAY MORNING.

* WINDS: WEST WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE
  WITH LOCALLY HIGHER GUSTS IN EXCESS OF 70 MPH THROUGH FAVORED
  CANYONS AND MOUNTAIN PASSES.

* IMPACTS: TRAVELERS WITH HIGH PROFILE VEHICLES SHOULD USE
  EXTREME CAUTION WHILE TRAVELING...ESPECIALLY ON
  NORTH TO SOUTH ORIENTED ROADS SUCH AS U.S. HIGHWAY 89. 

* LOCATIONS AFFECTED INCLUDE: CHOTEAU

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
3 follow-up statements
574 
WWUS75 KTFX 271608
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1008 AM MDT THU OCT 27 2011

MTZ009-048-272100-
/O.CON.KTFX.HW.A.0019.111029T0000Z-111029T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
1008 AM MDT THU OCT 27 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY MORNING. 

* TIMING: WINDS WILL INCREASE FRIDAY NIGHT OVER THE ROCKY MOUNTAIN
  FRONT. THE STRONGEST WINDS ARE EXPECTED FROM LATE FRIDAY NIGHT
  THROUGH MID MORNING ON SATURDAY.

* WINDS: WEST WINDS 35 TO 45 MPH...WITH GUSTS TO 60 MPH ARE
  POSSIBLE...WITH LOCALLY HIGHER GUSTS IN EXCESS OF 70 MPH
  THROUGH FAVORED CANYONS AND MOUNTAIN PASSES.

* IMPACTS: TRAVELERS WITH HIGH PROFILE VEHICLES SHOULD USE 
  EXTREME CAUTION WHILE TRAVELING...ESPECIALLY ON NORTH TO 
  SOUTH ORIENTED ROADS SUCH AS U.S. HIGHWAY 89.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...AND LOCATIONS
  ALONG HIGHWAY 2...FROM EAST GLACIER PARK TO MARIAS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
038 
WWUS75 KTFX 272045
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
245 PM MDT THU OCT 27 2011

MTZ009-048-281100-
/O.CON.KTFX.HW.A.0019.111029T0000Z-111029T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
245 PM MDT THU OCT 27 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY MORNING. 

* TIMING: WINDS WILL INCREASE FRIDAY NIGHT OVER THE ROCKY 
  MOUNTAIN FRONT. THE STRONGEST WINDS ARE EXPECTED FROM LATE 
  FRIDAY NIGHT THROUGH MID MORNING ON SATURDAY. 

* WINDS: WEST WINDS 35 TO 45 MPH...WITH GUSTS TO 60 MPH ARE 
  POSSIBLE...WITH LOCALLY HIGHER GUSTS IN EXCESS OF 70 MPH 
  THROUGH FAVORED CANYONS AND MOUNTAIN PASSES.

* IMPACTS: TRAVELERS WITH HIGH PROFILE VEHICLES SHOULD USE 
  EXTREME CAUTION WHILE TRAVELING...ESPECIALLY ON NORTH TO 
  SOUTH ORIENTED ROADS SUCH AS U.S. HIGHWAY 89.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
253 
WWUS75 KTFX 280938
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
338 AM MDT FRI OCT 28 2011

MTZ009-048-282100-
/O.UPG.KTFX.HW.A.0019.111029T0000Z-111029T1800Z/
/O.NEW.KTFX.HW.W.0039.111029T0000Z-111029T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
338 AM MDT FRI OCT 28 2011

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON
MDT SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: WINDS WILL BECOME STRONG AND GUSTY OVER THE ROCKY
  MOUNTAIN FRONT TONIGHT THROUGH LATE MORNING ON SATURDAY.

* WINDS: WEST WINDS 35 TO 45 MPH...WITH GUSTS TO 65 MPH ARE
  EXPECTED. FAVORED CANYONS AND MOUNTAIN PASSES CAN EXPECT TO
  SEE WIND GUSTS AS HIGH AS 80 MPH.

* IMPACTS: TRAVELERS WITH HIGH PROFILE VEHICLES SHOULD USE 
  EXTREME CAUTION WHILE TRAVELING...ESPECIALLY ON NORTH TO 
  SOUTH ORIENTED ROADS SUCH AS U.S. HIGHWAY 89.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Oct 26, 9:13 PM MDT, 6 hours 2 minutes earlier.

Area forecast discussion, Oct 26, 9:13 PM MDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
913 PM MDT WED OCT 26 2011

.UPDATE...

UPDATED TO FRESHEN FIRST PERIOD SKY...POPS...AND WIND. SOME STRONG
WINDS STILL MEETING CRITERIA ALONG THE ROCKIES AND WILL LET THE WIND
WARNING CONTINUE. CURRENT FORECAST ON TRACK. ZELZER

&&

.AVIATION...
A FAST MOVING PACIFIC STORM SYSTEM WILL AFFECT AREA TERMINALS
DURING THE NEXT 24 HOURS. AHEAD OF THE PRECIPITATION...WEST AND
SOUTHWEST WINDS WILL INTENSIFY ACROSS THE NORTH CENTRAL PLAINS.
GUSTS TO 40 KTS ARE EXPECTED FOR KCTB...KGTF...AND KHVR THROUGH
ROUGHLY 27/0300Z. HEREAFTER...TERRAIN OBSCURATIONS WILL BECOME
COMMONPLACE ACROSS THE NORTHERN ROCKY MOUNTAIN FRONT. ALL
TERMINALS ARE NOT ANTICIPATED TO IMPACTED WITH LOW CLOUDS OR LOW
CEILINGS DURING THIS TIME.

&&

.PREV DISCUSSION...
/ISSUED ISSUED BY NATIONAL WEATHER SERVICE MISSOULA MT/
MONTANA THIS AFTERNOON AND EVENING AND CONTINUE TO PROVIDE FAIRLY
DRY AND STABLE CONDITIONS TONIGHT. THIS WILL CHANGE BY THURSDAY AS
THE NEXT DISTURBANCE MOVES THROUGH THE FLOW. ITS MAIN IMPACTS WILL
BE AN INCREASE IN WEST WINDS ACROSS THE ROCKY MOUNTAIN FRONT AND
THROUGH THE PLAINS THURSDAY...BECOMING GUSTY AT TIMES. IT STILL
APPEARS THAT WHILE THE FLOW WILL REMAIN FAIRLY STRONG...NO WIND
RELATED HIGHLIGHTS ARE ANTICIPATED AT THIS TIME. THE GOOD
NEWS IS THIS PARTICULAR WAVE OF ENERGY CAUSING THE WINDS WILL
ALSO BE SHORTLIVED....AS THE NEXT AREA OF HIGH PRESSURE WILL
REBUILD OVER THE REGION ON FRIDAY.

FRIDAY NIGHT THROUGH WEDNESDAY...MEDIUM RANGE FORECAST PERIOD STARTS
OFF WITH MODELS IN GOOD AGREEMENT. A NORTHWEST FLOW ALOFT WILL BE
OVER THE REGION FRIDAY NIGHT WITH A FAST APPROACHING SHORTWAVE
TROUGH. THIS FEATURE WILL FORM A SURFACE LOW PRESSURE SYSTEM IN
ALBERTA FOR INCREASINGLY GUSTY WINDS OVERNIGHT. AN ASSOCIATED
SURFACE FRONT SWEEPS ACROSS THE REGION SATURDAY BRINGING SCATTERED
SHOWERS TO THE FORECAST AREA. SHORTWAVE RIDGING BUILDS OVER MONTANA
FOR SLIGHTLY WARMER TEMPERATURES AND DRY CONDITIONS ON SUNDAY.
CONTINUED PROGRESSIVE FLOW ALOFT USHERS IN ANOTHER TROUGH AND
ASSOCIATED SURFACE FRONT BY MONDAY EVENING. MODELS HAVE SOME
DISCREPANCIES IN TIMING AND MAGNITUDE FOR THIS TROUGH BUT BOTH
CURRENTLY SHOWING CANADIAN HIGH PRESSURE SETTLING OVER THE REGION
TUESDAY AND TUESDAY NIGHT THEN MOVE IT QUICKLY EAST ON WEDNESDAY AS
THE PROGRESSIVE FLOW ALOFT CONTINUES. AT THIS TIME HAVE NOT HIT THIS
POTENTIAL SYSTEM TOO HARD BUT WILL CONTINUE TO MONITOR MODEL CHANGES
OVER THE NEXT FEW DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  30  49  26  55 /   0  10   0   0
CTB  26  47  24  54 /  10  10   0   0
HLN  25  48  22  54 /  10  10   0   0
BZN  18  48  17  54 /   0  10   0   0
WEY  12  38  13  41 /   0  10   0  10
DLN  21  46  21  50 /  10  10  10   0
HVR  26  51  23  55 /  10  10   0  10
LWT  24  46  21  53 /   0  10   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL MIDNIGHT MDT TONIGHT NORTHERN ROCKY
MOUNTAIN FRONT.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Oct 26, 9:51 PM MDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
951 PM MDT WED OCT 26 2011

MTZ008-010>015-044>055-280400-
BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-
GALLATIN-
951 PM MDT WED OCT 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ009-280400-
NORTHERN ROCKY MOUNTAIN FRONT-
951 PM MDT WED OCT 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TONIGHT

A HIGH WIND WARNING FOR THE NORTHERN ROCKIES WILL BE IN EFFECT UNTIL
MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

High Wind Watches in Montana, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.